Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 19, 2001, 7:57 PM CDT for Hempstead County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 2001, 7:57 PM CDT (00:57 UTC)
- Expired
- Aug 19, 2001, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2478 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS54 KSHV 200058 SVRSHV ARC057-200130- /NEW.KSHV.SV.W.0275.200057-200130/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 757 PM CDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 830 PM CDT * AT 757 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WASHINGTON...OR ABOUT 12 MILES SOUTHEAST OF NASHVILLE...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHEAST OF FULTON AT 830 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR 1 INCH IN DIAMETER AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 830 PM CDT. LAT...LON 3387 9363 3387 9382 3360 9384 3356 9361
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:50 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 19, 2:50 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT SUN AUG 19 2001 MAIN QUESTION FOR THIS FORECAST IS RAIN CHANCES ASSOCIATED WITH THE APPROACHING FRONTAL SYSTEM THAT CURRENTLY STRETCHES ACROSS C AR AND INTO SE OK. MODELS DO NOT SEEM TO WANT TO PUSH THE FRONT DOWN MUCH FURTHER...POSSIBLY TO THE LA/AR STATE LINE AT BEST TONIGHT THEN PUSHING IT BACK N AS A WARM FRONT ON MON. MODELS SHOW GREATEST INSTABILITY IN NE SECTIONS TONIGHT ENOUGH FOR SOME WIDELY SCATTERED CONVECTION...MAINLY LATE. STRONGEST INSTABILITY APPEARS TO REMAIN NE OF THE CWFA. FOR MONDAY...ALONG THIS AREA AND SWD ACROSS N LA INSTABILITY APPEARS STRONGEST FOR SOME AFTERNOON HEAT INDUCED ACTIVITY. OTHERWISE...IT LOOKS LIKE FINALLY THE MODELS WILL DELIVER A LITTLE DRIER WEATHER OUTLOOK AS UPPER HIGH PRESSURE WILL SETTLE IN OVER TX MON...AND INTO LA MON NT INTO TUE. AS FOR THE TEMPERATURES...WILL SHAVE SOME OFF OF NGM MOS HIGHS. STILL THINK THAT THEY ARE TOO WARM...ALTHOUGH WILL SHOW A WARMING TREND THROUGH THE WEEK. THE ONLY RELIEF IN SIGHT AS OF RIGHT NOW IS THE POSSIBILITY OF THE OUTER EDGES OF CHANTAL/S EXTENSION OF CLOUD COVER AND RAINFALL ACTIVITY TO POSSIBLY REACH THE SRN PORTIONS OF THE CWFA BY FRI AND INTO NEXT WEEKEND. AS OF NOW...MODELS SHOW THE UPPER CIRCULATION WANTING TO DRIVE CHANTAL TOWARD NRN MEX...WITH THE LA GULF COAST RECEIVING CONVECTION FROM THE EXTENSION OF CLOUD COVER IN THE NE QUADRANT. HOWEVER...THE MODELING/S HANDLING OF TROPICAL SYSTEMS THIS FAR OUT IS STILL QUESTIONABLE. 20 PRELIMS... SHV 072/094 073/094 074 2200 MLU 073/092 072/093 073 2200 TXK 070/094 073/095 074 2200 TYR 071/095 073/095 074 0100 LFK 073/094 072/095 073 0100 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 30 min |
| Aug 19, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.